MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. LANGSTON; DUAL LUMEN CATHETER

VASCULAR SOLUTIONS, INC. LANGSTON; DUAL LUMEN CATHETER
Model Number 5515
Medical Device Problem Codes Detachment Of Device Component (1104); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received voluntary medwatch from site.Details of event as documented in this report was submitted by site.Device return was requested.If device sample returns, a follow-up report will be submitted.The event description stated, there was extreme tortuosity and severe calcification of the arteries.The catheter had snapped off at the neck while inside the patient.All the pieces of the catheter were removed within the sheath system and there was no patient impact.The record review shows that there were zero nonconformances during manufacturing.There was no returned product to complete an evaluation.The most likely root cause for this failure is damage during use.
 
Event or Problem Description
During cardiac catheterization procedure, upon pullback of the wire, a snapping was felt.The wire was able to be pulled completely out, however, noted that the dual lumen catheter had snapped at the neck area.Some pieces had prolapsed within the catheter while other pieces were retained within the long sheath.Upon further examination, all pieces of the catheter were found.In addition, fluoroscopy procedures done which did not identify any retained fragments in the patient.No adverse outcome to the patient.Pt had extreme tortuosity and severe calcification of bilateral iliac arteries and also entire aorta.Peripheral vascular disease, severe aortic stenosis and history of 3 vessel cabg in 2008.

Brand Name
LANGSTON
Common Device Name
DUAL LUMEN CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6435991
Report Number2134812-2017-00034
Device Sequence Number13603816
Product Code DQO
UDI-Device IdentifierM20655150
UDI-Public+M20655150/$$31807185965516
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 02/27/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/18/2018
Device Model Number5515
Device Lot Number596551
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date03/27/2017
Patient Sequence Number1
Patient Weight73